Maine, 2012

Tornado in Maine, July 24, 2012

July 24, 2012 · NWS GYX · 1 event in 1 county or zone

A small tornado touched down briefly in the town of Woolwich in Sagadahoc County. Several residents in the immediate area witnessed the tornado and a nearby resident videotaped the funnel.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A small tornado touched down briefly in the town of Woolwich in Sagadahoc County. Several residents in the immediate area witnessed the tornado and a nearby resident videotaped the funnel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 24, 5:08 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 24, 5:08 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT TUE JUL 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND WEDNESDAY.
HIGH PRESSURE WILL SHIFT OFFSHORE WEDNESDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. LOW PRESSURE WILL MOVE INTO WESTERN NEW
ENGLAND LATE THURSDAY AND WILL CONTINUE EAST INTO THE MARITIMES
THURSDAY NIGHT. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE
REGION ON FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST
SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL SHIFT OFFSHORE SUNDAY
NIGHT AND WILL HOLD OFF THE EAST COAST ON MONDAY. A TROUGH OF LOW
PRESSURE WILL APPROACH FROM THE WEST ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
605 PM UPDATE...TOUCHED UP FORECAST FOR PRECIPITATION
TRENDS...TEMPERATURES...SKY AND WIND THROUGH 5 AM TONIGHT. LINE OF
SHOWERS BISECTING NEW HAMPSHIRE WAS PRETTY WEAK EXCEPT BACK TO THE
NORTHEAST IN SOMERSET COUNTY MAINE WHERE A FEW LIGHTNING STRIKES
WERE OCCURRING WHERE THE STORM HAD PULSED UP. ALSO STILL GETTING
SOME PULSE CONVECTION ALONG THE COAST OF MAINE IN THE
STILL-NEAR-70-DEGREE DEW POINT AIR. ALL THIS ACTIVITY SHOULD MOVE
OFFSHORE BY 8 PM...COMBINED WITH DIURNAL SURFACE COOLING...SHOULD
SEE A SIGNIFICANT DECREASE IN CONVECTION BY THAT TIME.

PREVIOUS DISCUSSION...233 PM...COLD FRONT WILL PUSH OFFSHORE THIS
EVENING AND HIGH PRESSURE WILL BUILD IN FROM THE WEST OVERNIGHT.
EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO COME TO AN END BY LATE
AFTERNOON OR EARLY EVENING. EXPECT CLEARING SKIES DOWNWIND OF THE
MOUNTAINS. IN THE NORTH UPSLOPE FLOW AND LINGERING LOW LEVEL
MOISTURE WILL KEEP SKIES PARTLY TO MOSTLY CLOUDY OVERNIGHT. SHOULD
BE ENOUGH NORTHWEST GRADIENT TO KEEP WINDS UP IN MOST AREAS SO NOT
HITTING FOG TOO HARD ALTHOUGH SHELTERED MOUNTAIN VALLEYS THAT
DECOUPLE MAY SEE SOME FOG AFTER MIDNIGHT. LOOKING FOR LOWS RANGING
THROUGH THE 50S IN THE SOUTH TO NEAR 50 IN THE NORTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FROM THE WEST ON WEDNESDAY. MORNING
CLOUDS OVER THE MOUNTAINS WILL DIMINISH AND MOST OF THE FORECAST
AREA WILL SEE MOSTLY SUNNY SKIES. GUSTY NORTHWEST WINDS DURING THE
1ST HALF OF THE DAY WILL GRADUALLY SUBSIDE IN THE AFTERNOON.
SHOULD BE MUCH MORE COMFORTABLE WITH HIGH IN THE 70S TO NEAR 80
AND DEW POINTS IN THE MID 40S TO MID 50S.

CLOUDS WILL BE ON THE INCREASE WEDNESDAY NIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. WILL INCLUDE LOW CHANCE POPS FOR
NORTHWEST ZONES AFTER MIDNIGHT BUT NOT LOOKING FOR MUCH IN THE WAY
OF QPF THROUGH THURSDAY MORNING. LOW TEMPS WILL RANGE THROUGH THE 50S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPR LVL SHORT WAVE/JET SEGMENT AND SFC LOW MOVE E FROM THE GREAT
LAKES TO NRN NEW ENGLAND THURSDAY INTO THURSDAY NGT BRINGING SHRA
AND TSTMS TO THE REGION. THE UPR LVL TROF/JET SEGMENT MOVE WELL OFF
TO THE E FOR FRIDAY BUT AN UPR LVL TROF DEVELOPS AND MOVES E ACROSS
THE GREAT LAKES/OHIO VALLEY TO THE E COAST CAUSING A BROAD AREA OF
LOW PRES AT THE SFC OVER NEW ENGLAND THAT WILL KEEP A CHC OF SHRA
AND TSTMS ACROSS THE AREA ON FRIDAY AND FRIDAY NGT. THE SFC SYSTEM
MOVES OFFSHORE AS THE UPR LVL FEATURE WEAKENS AND MOVES TO THE E
COAST ON SATURDAY. THOUGH THE WX WILL BE IMPROVING SOMEWHAT THERE
COULD STILL BE ISOLD TO SCT SHRA/TSTM ACTIVITY AROUND SATURDAY BUT
SHOULD MOVE OUT TO SEA FOR SUNDAY. HIGH PRES BRINGS FAIR WX MONDAY
THEN AN UPR LVL TROF AND WEAK SFC TROF BRING A CHC OF PRCP ON
TUESDAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR THURSDAY
AND THURSDAY NGT. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40, HPC GUIDANCE AND MEX MOS GUIDANCE FOR MAX AND
MIN TEMPS.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...VFR TONIGHT THROUGH WEDNESDAY NIGHT.

LONG TERM /THURSDAY THROUGH SUNDAY/...IFR LIKELY IN SHRA/TSTM
ACTIVITY THURSDAY AND THURSDAY NGT THEN MVFR TO POSSIBLY IFR IN
ANY SHRA/TSTM ACTIVITY FRIDAY THRU SATURDAY.

&&

.MARINE...
SHORT TERM...WINDS MAY APPROACH SCA LEVELS FOR A BRIEF PERIOD ON
WEDNESDAY...BUT WILL DROP OFF QUICKLY IN THE AFTERNOON.

LONG TERM /THURSDAY THROUGH SUNDAY/...WINDS AND SEAS INCREASE
WITH APPROACHING SFC LOW THURSDAY AND COULD REACH MINIMAL SCA
LEVELS OVER THE OPEN WATERS LATE THURSDAY INTO THURSDAY NGT. SEAS
MAY STAY NEAR SCA LEVELS INTO FRIDAY...OTRW EXPECT CONDITIONS
BELOW SCA LEVELS FRIDAY THRU SUNDAY.

&&

.EQUIPMENT...
SPECIAL NOTE: COMMUNICATIONS CIRCUIT STILL OUT AT KRKD AND KLEW. TAF
FOR KRKD WILL CONTINUE TO HAVE "AMD NOT SKED" UNTIL COMMUNICATIONS
PROBLEMS ARE RESOLVED. AT THIS TIME WE HAVE NO ESTIMATE OF WHEN A
RETURN TO SERVICE IS EXPECTED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...STJEAN
Hazardous weather outlook, Jul 24, 2:03 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT TUE JUL 24 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-251915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
303 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-251915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
303 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 3:05 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
405 PM EDT TUE JUL 24 2012

MEZ014-021-022-026>028-242045-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-SOUTHERN SOMERSET-
405 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
LINCOLN COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 445 PM
EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTH OF TROY TO VASSALBORO...OR ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF PITTSFIELD TO 5 MILES SOUTHEAST OF OAKLAND...
MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND WINSLOW...WATERVILLE...VASSALBORO...
SIDNEY...FAIRFIELD...CLINTON...BENTON...UNITY...TROY AND CHINA
THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4442 6888 4444 6891 4442 6897 4437 6895
      4405 6951 4447 6982 4476 6928 4473 6926
      4473 6920 4465 6917 4470 6890 4468 6881
      4462 6883 4457 6879 4449 6880 4448 6882
      4446 6880

MARINE
Special weather statement, Jul 24, 4:17 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
517 PM EDT TUE JUL 24 2012

MEZ007>009-012-013-NHZ002>006-242200-
CENTRAL SOMERSET-NORTHERN CARROLL-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD-
517 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON COUNTY AND FRANKLIN
COUNTY THROUGH 600 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTHEAST OF SALEM TO 2 MILES SOUTH OF LYME...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF FARMINGTON TO 10 MILES NORTHEAST OF
LEBANON...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH WOODSTOCK...MOOSE
BROOK STATE PARK...LOST RIVER...LAKE TARLETON STATE PARK...FRANCONIA
NOTCH STATE PARK...SALEM...ROXBURY...PHILLIPS...BYRON AND ANDOVER
THROUGH 600 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4380 7220 4385 7220 4500 7020 4467 7000
      4354 7199 4374 7226

MARINE
Special weather statement, Jul 24, 5:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
606 PM EDT TUE JUL 24 2012

MEZ013-014-021-022-242245-
INTERIOR WALDO-KENNEBEC-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
606 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET
COUNTY...FRANKLIN COUNTY AND WALDO COUNTY THROUGH 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ROME...OR ABOUT 9 MILES NORTHWEST
OF OAKLAND...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND SMITHFIELD...ROME...OAKLAND...
WINSLOW...WATERVILLE...FAIRFIELD...SIDNEY...VASSALBORO...CHINA AND
ALBION THROUGH 645 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4449 6933 4427 6959 4427 6961 4460 6999
      4471 6986

MPK
Special weather statement, Jul 24, 5:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
635 PM EDT TUE JUL 24 2012

MEZ012-018-019-242300-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD-
635 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 700 PM EDT...

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF KEZAR FALLS...OR ABOUT
12 MILES SOUTHEAST OF FRYEBURG...MOVING SOUTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND KEZAR FALLS...
BROWNFIELD...HIRAM...WEST BALDWIN...CORNISH...STEEP FALLS AND
LIMINGTON THROUGH 700 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4389 7050 4364 7070 4384 7098 4397 7090

MARINE
Special weather statement, Jul 24, 5:41 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
641 PM EDT TUE JUL 24 2012

MEZ021-022-026>028-242330-
COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-
641 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
LINCOLN COUNTY AND WALDO COUNTY THROUGH 730 PM EDT...

AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TROY TO AUGUSTA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
THORNDIKE TO AUGUSTA...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND UNITY...TROY...
SIDNEY...MANCHESTER...CHINA...AUGUSTA...ALBION...THORNDIKE...PALERMO
AND FREEDOM THROUGH 730 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4462 6883 4416 6949 4433 6987 4472 6930
      4473 6920 4465 6917 4470 6890 4468 6881

MARINE
Special weather statement, Jul 24, 6:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
706 PM EDT TUE JUL 24 2012

MEZ019-020-024-025-242345-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-SAGADAHOC-
706 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY AND CUMBERLAND COUNTY THROUGH 745 PM EDT...

AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRADBURY MOUNTAIN STATE PARK...OR
ABOUT 11 MILES WEST OF TOPSHAM...MOVING SOUTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRADBURY MOUNTAIN
STATE PARK...POWNAL...FREEPORT...WOLFES NECK WOODS STATE PARK...
HARPSWELL AND PHIPPSBURG THROUGH 745 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4371 6990 4372 6993 4373 6995 4373 6989
      4374 6989 4376 6992 4370 7002 4375 7007
      4378 7007 4378 7011 4391 7028 4397 7021
      4381 6975

MARINE

The radar

The Portland,ME radar (KGYX), 41 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sagadahoc

When
July 24, 6:30 PM EST to 6:32 PM EST
Where
Sagadahoc County, 2.68 mi WNW of Montsweag to 2.52 mi WNW of Montsweag
Rating
EF0
Path length
0.16 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
43.989, -69.767

A small tornado touched down briefly in the town of Woolwich. The tornado was observed touching down near Jakes Run about 7:30 pm and moved east to about Trott Road. Damage was very limited with only a couple branches snapped and trees uprooted. The tornado also lifted up and blew a trampoline through the air and blew some lawn furniture and children's toys in the yard. Maximum wind gusts were estimated at between 50 and 60 mph. The tornado was on the ground for about 0.2 miles and had a path width of about 20 yards.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2012Every state in 2012This day in weather historyThe tornado archive for Maine, 2012Warnings in Maine, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405895.